MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. UNK_EMERALD; LENS, GUIDE, INTRAOCULAR

JOHNSON & JOHNSON SURGICAL VISION, INC. UNK_EMERALD; LENS, GUIDE, INTRAOCULAR
Model Number UNK_EMERALD
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 08/21/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the johnson and johnson(jnj) injector bent the haptic.The haptic was noticed to be bent during insertion of the intraocular lens (iol).The incision was enlarged to insert the jnj lens.The iol was fully inserted and then removed.The incision was enlarged again to insert the alcon anterior chamber lens.The procedure was completed with the alcon lens (alcon mta4uo anterior chamber lens).Reportedly, directions for use were followed and the iol was loaded by their most experienced technician.The doctor determined the injector was causing the haptics to bend out of shape.The doctor specified it's a jnj injector.There was no unplanned vitrectomy.However, sutures were required.No delay in the procedure was reported.The patient has fully recovered.The customer has removed the injector from their system.No further information was reported.
 
Additional Manufacturer Narrative
Section a, patient information: a2, a4, a5: information unknown/asku.Section d1 brand name: states ¿unk-emerald¿ which indicates the model for the emerald injector is unknown.The emerald model is the recommended injector/handpiece for the concomitant iol.The doctor said it¿s a jnj injector but did not provide a lot number or model.Section d4 model and catalog number: states ¿unk-emerald¿ due to the exact model of the injector is unknown.Section d4 expiration date: unknown as the lot number was not provided.Section d4 unique identifier (udi) number: a partial udi was provided as the lot number is not available.Section d6a, if implanted, give date: not applicable as this is not an implantable device.Section d6b, if explanted, give date: not applicable as this is not an implantable device.Section h3-other (81): the device was not returned for evaluation as it was discarded.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Section h4 device manufacture date: unknown as the lot number was not provided.Section h6- health effect - impact code: 4625 used to capture the incision enlargement.Section h6- health effect - clinical code: 4581 used to capture the incision enlargement.Attempts have been made to obtain the missing information.However, to date, it has not been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
UNK_EMERALD
Common Device Name
LENS, GUIDE, INTRAOCULAR
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
31 technology drive
irvine CA 92618
Manufacturer Contact
somyata nagpal
irvine, CA 92618
7142478552
MDR Report Key17778401
Report Number3012236936-2023-02396
Device Sequence Number17657363
Product Code KYB
UDI-Device Identifier05050474548657
UDI-Public(01)(10)UNKNOWN
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
K961242
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUNK_EMERALD
Device Catalogue NumberUNK_EMERALD
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2023
Initial Report FDA Received Date09/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IOL ZA9003 SER# (B)(6)
Patient SexUnknown